Posted by: Anxiety? | 2008/07/09

Dizziness and Heart Palpitations

I have been on antidepressants for about 6 years. Recently I was given a Generic for Lily Fluoxetine (my original meds), which is Nuzak. I have started experiencing some really terrible side effects and quit it cold turkey. I have been off them for about a month, but now I'm starting to have heart palipitations, goosebumps and a dizzy feeling. I feels like a rush through my brain, as if I'm going to faint. Could it be the side effects of quitting, or something else? I'm allergic to the anaesthetic at the Dentist, and it is a similar feeling to the injection (adrenalin?) at the Dentist. I'm not using any medication at the moment, and have not been using any medication for the past 3 to 4 weeks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Stopping most meds, especially ADs, "cold turkey" is rarely a good idea, except when advised by a doctor. And if you were on Lily Fluoxetine for years without symptoms, Nuzak would not be able to start causing side-effects, as it is totally the identical chemical. The symptoms you're describing sound like those many people describe if they stop such drugs abruptly, and are usually best managed by going back onto your original dose, and then withdrawing the drug slowl and gradually, as guided by your own doctor.
I would hope a dentist wouldn't need to inject you with adrenaline --- usually I'd think they'd use a local anaesthetic, and perhaps at times something like valium.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.